MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE COROENT THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE COROENT THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6050823P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Damage to Ligament(s) (1952); Foreign Body In Patient (2687)
Date of Event 11/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022 during surgery to insert two cages into l5/s by transforaminal lumbar interbody fusion, the first cage was inserted without problems, and while inserting the second cage, the spinal cage broke through the all (anterior longitudinal ligament).The surgeon attempted to pull it back with an inserter that resulted in the spinal cage completely pushing out anteriorly.The surgery was terminated with one cage placed and fixation with screws.The spinal cage that broke through the all and came out anteriorly will be removed later.No revision currently scheduled.
 
Additional Manufacturer Narrative
No device was returned as no malfunction was alleged.No radiographs were provided therefore the complaint cannot be confirmed.Review of the reported event identified malplacement by the surgeon and in attempt to correct the malpositioning the anterior longitudinal ligament was lacerated and the implant was pushed into the abdominal cavity confirmed the root cause as an inadvertent surgical error.No additional required.Labeling review: potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: damage to blood vessels, spinal cord or peripheral nerves.Potential risks identified with the use of this system, which may require additional surgery, include: neurological, vascular or visceral injury.Warnings, cautions and precautions: the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Care should be taken to ensure that all components are ideally fixated prior to closure.Pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient.

Brand Name
NUVASIVE COROENT THORACOLUMBAR SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key15911570
Report Number2031966-2022-00275
Device Sequence Number2519686
Product Code MAX
UDI-Device Identifier00887517722652
UDI-Public887517722652
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203714
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6050823P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Initial Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INSERTER
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient SexMale